MAUDE Adverse Event Report: MAX MOBILITY LLC SMARTDRIVE

MAX MOBILITY LLC SMARTDRIVE
Model Number MX2+
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Device Remains Activated (1525); Failure to Shut Off (2939)
Health Effect - Clinical Code Concussion (2192)
Date of Event 02/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report indicates a failure having occurred where the smart drive device reportedly initiated a drive command without physical manipulation of the apple watch, and failure to disengage a drive command when given tapping gestures.Report claims the end-user attempted to disengage a drive command via tapping gestures with the apple watch, but the device reportedly continued to drive.This reportedly forced the end-user to maneuver the wheelchair into a wall where they lost positioning and fell to the floor.It was reported the ensuing fall resulted in the end-user striking their head resulting in a concussion.The end-user reported they have 2 different apple watches, and this anomaly of failure to disengage has occurred sporadically with both watches.Permobil has requested the smartdrive device be returned for evaluation with request for one or both of the wearables be returned for testing with unit.It was agreed to return the smartdrive mx2+, but as the apple watches are the user's property, they will not be returning.At this time, permobil has yet to receive the suspect device for evaluation.If any new information is received, a follow-up report will be submitted.
 
Event or Problem Description
Reports having instances while using the smartdrive device under power, where when tapping the apple watch to disengage the drive motor, the unit continued to drive.This reportedly forced the end-user to impact a wall where they lost positioning and fell to the ground requiring medical intervention.
 
Additional Manufacturer Narrative
Visual inspection noted the lower housing having been broken to where the internal components were exposed.Unit was found to be covered in what appears to be dried salt residue.Inspection of the charge port shown signs of considerable corrosion to where one of the 6 data pins was no longer viable for use.Unit was able to power up normally and was connected with test wireless controller (wearable).Operational testing with wearable had the device engage and disengage drive normally with no hesitation.Attempts to use wireless controls were unsatisfactory due to corrosion build up within the charge port.It was noted there was some excessive motor noise during operation.Permobil was unable to reach a determination for the motor noise without speculation.Through testing, permobil was unable to replicate the reported "inability to stop" with a wearable item.It should be noted the device was not returned with either of the apple watches the end-user claimed to have been used during the reported events.Permobil replaced all components that were affected by external damages, operationally tested the device satisfactory and returned to provider.

Brand Name
SMARTDRIVE
Common Device Name
SMARTDRIVE
Manufacturer (Section D)
MAX MOBILITY LLC
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
MAX MOBILITY LLC
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key24344770
Report Number3008370857-2026-00321
Device Sequence Number9836227
Product Code ITI
UDI-Device Identifier00861896000310
UDI-Public(01)00861896000310(11)221001
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K151199
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMX2+
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer05/04/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown